Jump to content

Florinef -- safe?


Recommended Posts

I'm probably being paranoid, but since I tend to be extremely sensitive to drugs (a huge problem when you start having medical problems), I'd rather be safe than sorry. I'm sure most of you here experience with Florinef and would be able to advise.

My doctor recently started me on this drug because of my low blood pressure. (I also have low pulse, which he doesn't know what to do about.) In any case, I read in the prescription information that long-term use of Florinef can cause (among other things) glaucoma, cataracts, damage to optical nerve, etc. This really worries me, because there's nothing in the world I fear more than losing my eyesight. (This happened to my late father after he was treated with high levels of prednisone a few years ago, and I never got over the horror of it.) So have any of you ever had vision-related problems from Florinef?

What about other side effects? Any info would be appreciated!

Monica

Link to comment
Share on other sites

Hi Monica - I have been on florinef for 3 years now and the only side effects I have noticed are when I first started it in the beginning I would get a "heavy headed feeling" like something was sitting on top of my head and yet felt a little light headed at the same time. This feeling went away after about 2 weeks. I started on a higher dosage and now am on a lower dosage. Also, I notice that I feel bloated alot and cannot seem to lose weight-My doctor says I am not retaining water. I am on 4 other medications though for POTS so I am not sure if this is the medicine making me feel bloated or one of my others, its hard to say. Sometimes occasionally I will get blurred vision in my right eye and some twitching in my eye, but I cannot blame it on florinef, I think it is merely a symptom of the POTS and an overactive crazy nervous system. Why else would I be up at this crazy hour on the computer when everyone else is sleeping?-Too much adrenaline at the wrong time and no energy the rest of the time when I need it, go figure :) Anyway, have a good night! Beth :blink:

Link to comment
Share on other sites

Monica,

I was on Florinef and gained 6 kilogram's in 4 days. I felt so bad and had such a severe headache that I couldn't lay down anymore and had to get up and stand next to my bed! Since I can't stand very long I spent all night sitting in bed and standing. There was very much fluid in my belly which made me feel horrible. When I called my family doc the next day he told me to lower the florinef which I did. In another 4 days I stopped the florinef and lost all the 6 kilo's (I would have liked to keep 2 or 3 :blink: ). I think I could give it another try bit much slower.

So, I wish you good luck on florinef and advise you to try little pieces (quarters maybe?) at a time!

Corina

Link to comment
Share on other sites

Guest GayleP

I actually felt pretty good on Florinef but it caused me to get BP spikes that were way too high. So after taking it for several years I had to go off of it. I think it gave me more energy although if I took more than one pill I would get a steroid rush.

Link to comment
Share on other sites

I am with Gayle. I took florinef for nearly a year but then had to go off of it due to BP spikes. It did help me feel better. I had mild side effects of nausea and anxiety. My doctors were not too concerned because I was on a low dose (.1-.2), but encouraged me to go off of it because of the potential long-term effects.

You may wany to do a search on the forum, as florinef seems to come up as a topic pretty frequently.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...